Indiana, 2007Tornado and Damaging Wind in Indiana, May 15, 2007
May 15, 2007 · NWS IND · 2 events in 1 county or zone
Severe storms moved through Jennings County in central Indiana on the evening of May 15, 2007. An EF0 tornado was reported in addition to thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms moved through Jennings County in central Indiana on the evening of May 15, 2007. An EF0 tornado was reported in addition to thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 15, 6:20 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, May 15, 6:20 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT TUE MAY 15 2007
.AVIATION...DISCUSSION FOR 160000Z TAF ISSUANCE. PRE FRONTAL TROF
CURRENTLY PUSHING EWD THRU THE WRN SECTIONS OF THE STATE. WND SHFT
TO A MORE WLY DIRECTION WITH SOME GUSTS 25-30KTS XPCTD TO PASS THRU
THE KBMG/KIND AREAS BY OR SHORTLY AFT ISSUANCE TIME. FAIRLY LRG
AREA OF SHWRS/EMBEDDED TSTMS IN THE WAKE OF THE TROF. THIS ACTVTY
XPCTD TO AFFECT THE TAF SITES THRU ABOUT 160500Z. HIER DEWPTS
LURKING ALONG THE OH RVR...AND AS TROF PUSHES INTO THIS AREA...MORE
ORGANIZED CONVECTION WL PROB DVLP...BUT THIS ACTVTY LOOKS TO STAY
GENERALLY S OF THE TAF SITES...XCPT FOR MAYBE THE KBMG AREA WHICH WL
HV LWR VSBYS IN HEAVIER PCPN THAN THE OTHER SITES. ACTUAL CDFNT
XPCTD TO PASS ACRS THE TAF SITES A COUPLE OF HRS EITHER SIDE OF
160600Z...WITH EXTENSIVE MVFR CIGS BEHIND FROPA WHICH SHOULD LINGER
BYD 161200Z.
&&
.SHORT TERM.../TONIGHT THROUGH WEDNESDAY/
FOCUS IS ONE LOOMING TRW AND POSSIBLY SEVERE WEATHER THIS EVE. MAIN
PROB WL BE TIMING ISSUES. LATEST SFC ANLYS HAD THE CD FNT FM ERN WI
TO SWRN MO EARLY THIS AFTERNOON. LINE SEGMENTS AND AREAS OF TRWS
WERE OCCURRING IN THE VCNTY OF THE FNT...AND ALSO A FEW LINES AND
SCT TRWS WERE DEVELOPING AHEAD OF THE FNT FM NERN IL TO NWRN AR.
WATCH IS IN EFFECT FOR FOR PARTS OF ECNTRL IL WITH A WATCH MORE THAN
LIKELY ACRS THE FA BY LATE THIS AFT AS TEMPS HAVE ALREADY CLIMBED TO
THE LOWER AND MID 80S UNDER FULL SS. MODELS WERE SHOWING 30+ NEAR
UNIDIRECTIONAL SPEED SHEAR ACRS CNTRL INDIANA EARLY THIS EVE WITH A
40 KT LOW LVL JET AND ELONGATED AREA OF STG UVM MOVING ACRS
SUGGESTING THE LIKIHOOD OF A DAMAGING WIND PRODUCING SVR SQUALL
LINE. ALSO...CAPES FROM 1500-2000 J/KG WL PROVIDE PLENTY OF
INSTABILITY. FINALLY...PRECIP H20 VALUES IN EXCESS OF 1.5 SUGGESTS
TO THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH.
SO...WL MENTION SVR STORMS AND PERIODS OF HEAVY RAINFALL IN THE
ZONES. LIKELY TO CAT POPS CONT TO LOOK GOOD. BULK OF THE ACTIVITY TO
BE SE OF THE FA BY DAYBREAK AS DRIER AIR FILTERS IN IN THE WAKE OF
THE FNT. CYCLONIC FLOW...LINGERING MOIST AT 850 MB AND VSBL PIX/SFC
OBS BEHIND THE CD FNT ACRS THE PLAINS SUGGESTS BKN DIURNAL CU ON WED
DISSIPATING TOWARD EVE.
&&
.LONG TERM.../WED THRU TUE/
FORECAST FOCUS IS ON POPS EARLY THEN TEMPS.
CD FNT IS OUT OF THE AREA AND PRECIP SHUD HAVE STOPPED BY WED
MORNING. BY WED NT A S/W MVS S TWD INDIANA. THIS S/W CURRENTLY IS
APPARENT IN H20 IMAGERY AND LOOKS TO HOLD TOGETHER QUITE WELL. SREFS
SHOW GOOD AGREEMENT IN BRINGING POPS IN TO NW FA WED NT AND LOWER
POPS E FA THU WITH THIS FEATURE. MET GUIDANCE NUMBERS ARE IN THE
CHC CAT FOR WED NT AND SHOW NOTHING ON THU BUT MAV MAINTAINS A SLT
CHC THU. NAM AND GFS SHOW LIMITED MOISTURE BUT GOOD H7 OMEGA. WITH
MDL AGREEMENT ON STRENGTH OF FORCING WILL BUMP UP TO CHC RWS WED NT
AND STAY WITH SLT CHC THU.
BY THU NT THE FORCING FROM THE S/W WL MV SE OF THE AREA AND HI PRES
BEGINS TO BLD BACK IN. A STG UPR RDG SETS UP OVR THE PLAINS AND
KEEPS QUIET WX OVR THE FA FOR THE REST OF THE PD. TEMPS WL DROP
SIGNIFICANTLY BEHIND THE FNT FOR A COUPLE OF DAYS THEN BEGIN TO
REBOUND ON FRI. EXPECT HIGHS IN THE MID 60S WED AND THU...LOW 70S
FRI...THEN CLIMBING TO UPR 70S LOW SAT AND UPR 70S TO LOW 80S
SUN-TUE. SKIES WL BE CLR TO MOCLR AFTER RAIN MVS OUT THU.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...JAS
SHORT TERM...MK
LONG TERM...CP
Hazardous weather outlook, May 15, 4:09 AM EST, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 AM EDT TUE MAY 15 2007
INZ021-028>031-035>049-051>057-060>065-067>072-161000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
509 AM EDT TUE MAY 15 2007 /409 AM CDT TUE MAY 15 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA THIS AFTERNOON AND
THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS. STORMS WILL ENTER THE LAFAYETTE
AREA BY LATE AFTERNOON...REACH INDIANAPOLIS EARLY EVENING...AND
THE SEYMOUR TO VINCENNES AREA BEFORE MIDNIGHT EASTERN TIME. THE
THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Tornado, Jennings
- When
- May 15, 8:35 PM EST to 8:36 PM EST
- Where
- Jennings County, 7 mi SW of North Vernon
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.928, -85.722
An EF0 tornado touched down near county roads 535 W and 300 S, seven miles to the southwest of North Vernon. At this location there was significant structural damage to a barn and a metal bridge over a creek thrown several hundred feet. A portion of a roof of a house was torn off, a number of outbuildings were damaged, and the end of a tool shed was damaged. In addition to this damage, trees also blew down during the storm.
Thunderstorm Wind, Jennings
- When
- May 15, 8:35 PM EST
- Where
- Jennings County, 2 mi NE of Butlerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.050, -85.494
Trees were reported down near county road 300 N and 400 E due to damaging thunderstorm winds.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, May 15, 20071 death · $175,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 15, 20071 injured · $1.7 million · 2.75 in hail · 83 events
- Tornado and Damaging Winds in Indiana, May 15, 2007$623,000 · EF0 · 27 events
- Wildfire in New Jersey, May 15 to 21, 20072 injured · $500,000 · 1 event
- Flash Flood and Hail in Arkansas, May 15, 2007$500,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, May 15, 2007$271,000 · 1 in hail · 16 events
- Tornado and Hail in Ohio, May 15, 2007$131,000 · EF0 · 25 events
- Hail and Damaging Winds in Kentucky, May 15, 2007$134,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Michigan, May 15, 2007$230,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Missouri, May 15, 2007$121,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Illinois, May 15, 20071 injured · $53,000 · 60 kt wind · 14 events
- Damaging Winds in Michigan, May 15, 2007$100,000 · 83 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28816, 28817.